Journal Mobile Options
Table of Contents
Vol. 7, No. 1, 2001
Issue release date: March 2001
Section title: Case Report
Eur Addict Res 2001;7:37–39
(DOI:10.1159/000050712)

Myocardial Infarction Associated with Methadone and/or Dihydrocodeine

Backmund M. · Meyer K. · Zwehl W. · Nagengast O. · Eichenlaub D.
General Hospital München Schwabing, Munich, Germany

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 33.00
Account: USD 23.00

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restriction apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Automatic perpetual access to all articles of the subscribed year(s)
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Case Report

Published online: 4/9/2001

Number of Print Pages: 3
Number of Figures: 3
Number of Tables: 0

ISSN: 1022-6877 (Print)
eISSN: 1421-9891 (Online)

For additional information: http://www.karger.com/EAR

Abstract

Chest pain and myocardial infarction occurring in young people with angiographically normal coronary arteries is well documented. Opiates have a cardioprotective effect and are used in acute heart attacks. We described a 22-year-old opioid addicted male patient who suffered a myocardial infarction following the consumption of methadone and dihydrocodeine.


Article / Publication Details

First-Page Preview
Abstract of Case Report

Published online: 4/9/2001

Number of Print Pages: 3
Number of Figures: 3
Number of Tables: 0

ISSN: 1022-6877 (Print)
eISSN: 1421-9891 (Online)

For additional information: http://www.karger.com/EAR


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

References

  1. Williams MJ, Restieaux NJ, Low CJ: Myocardial infarction in young people with normal coronary arteries. Heart 1998;79:191–194.
  2. Gitter MJ, Goldsmith SR, Dunbar DN, Sharkey SW: Cocaine and chest pain: Clinical features and outcome of patients hospitalized to rule out myocardial infarction. Ann Intern Med 1991;115:277–282.
  3. Kloner RA, Hale S, Alker K, Rezkalla S: The effects of acute and chronic cocaine use on the heart. Circulation 1992;85:407–419.
  4. Massari FM, Comerio G, Perlini S, Bocciolone M, Lotto A: Acute myocardial infarction in young age and drug dependence. Review of the literature and personal experience (in Italian). G Ital Cardiol 1995;25:1273–1283.
  5. Hollander JE, Shih RD, Hoffmann RS, Harchelroad FP, Phillips S, Brent J, Kulig K, Thode HC Jr: Predictors of coronary artery disease in patients with cocaine-associated myocardial infarction. Cocaine-Associated Myocardial Infarction (CAMI) Study Group. Am J Med 1997;102:158–163.

    External Resources

  6. Mittleman MA, Mintzer D, Maclure M, Tofler GH, Sherwood JB, Muller JE: Triggering of myocardial infarction by cocaine. Circulation 1999;99:2737–2741.
  7. Wibert-Lampen U, Seliger C, Zilkert T, Arendt RM: Cocaine increases the endothelial release of immunoreactive endothelin and its concentrations in human plasma and urine. Circulation 1998;98:385–390.
  8. Perez JA Jr, Arsura EL, Strategos S: Methamphetamine-related stroke: Four cases. J Emerg Med 1999;17:469–471.

    External Resources

  9. Packe GE, Garton MJ, Jennings K: Acute myocardial infarction caused by intravenous amphetamine abuse. Br Heart J 1990;64:23–24.
  10. Pamplona D, Barduco M, Vieira ML, Forlenza L, Cesar LA: Thrombosis in normal coronary arteries causing acute myocardial infarction in an alcoholic patient (in Portuguese). Arq Bras Cardiol 1997;69:185–188.
  11. Backmund M, Eichenlaub D, Soyka M: Das Bundesmodellprojekt ‘Qualifizierte Entzugsbehandlung Drogenabhängiger’ an einem Krankenhaus der Maximalversorgung: Konzept, Inanspruchnahme und klinische Ergebnisse. Gesundheitswesen 1998;60:552–557.
  12. Cracowski J-L, Mallaret M, Vanzetto G: Myocardial infarction associated with buprenorphine. Ann Intern Med 1999;130:537.

    External Resources

  13. Bartolomei F, Nicoli F, Swiader L, Gastaut JL: Ischemic cerebral vascular stroke after heroin sniffing. A new case (in French). Presse Med 1992;21:983–986.

    External Resources

  14. Adle-Biassette H, Marc B, Benhaiem-Sigaux N, Durigon M, Gray F: Cerebral infarctions in a drug addict inhaling heroin (in French). Arch Anat Cytol Pathol 1996;44:12–17.
  15. Szatajzel J, Karpuz H, Rutishauser W: Heroin abuse and myocardial infarction. Int J Cardiol 1994;47:180–182.